Skip to Main content Skip to Navigation
Journal articles

Return words of linear involutions and fundamental groups

Abstract : We investigate the shifts associated with natural codings of linear in-volutions. We deduce from the geometric representation of linear invo-lutions as Poincaré maps of measured foliations a suitable definition of return words which yields that the set of return words to a given word is a symmetric basis of the free group on the underlying alphabet A. The set of return words with respect to a subgroup of finite index G of the free group on A is also proved to be a symmetric basis of G.
Document type :
Journal articles
Complete list of metadata

Cited literature [27 references]  Display  Hide  Download
Contributor : Francesco Dolce Connect in order to contact the contributor
Submitted on : Friday, September 16, 2016 - 3:35:16 PM
Last modification on : Saturday, June 25, 2022 - 10:36:45 AM
Long-term archiving on: : Saturday, December 17, 2016 - 2:08:06 PM


Files produced by the author(s)



Valérie Berthé, Vincent Delecroix, Francesco Dolce, Dominique Perrin, Christophe Reutenauer, et al.. Return words of linear involutions and fundamental groups. Ergodic Theory and Dynamical Systems, Cambridge University Press (CUP), 2017, 37 (3), pp.693-715. ⟨10.1017/etds.2015.74⟩. ⟨hal-01367712⟩



Record views


Files downloads